is it acid reflux?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Natali
Regular Member


Date Joined Jul 2005
Total Posts : 34
   Posted 9/20/2006 7:35 AM (GMT -6)   
I often have symptoms that seem like acid reflux/heartburn, but I am not sure it is acid reflux. the pain starts right at/below the breast area and extends downwards. Its very nauseating also; i feel like i have 'Poison" in my stomach. I never have a feeling in my throat or above the chest, so maybe its an ulcer?
 
Two years ago I had an ulcer (H pylori) so I probably need to go to the Dr and have it checked again. I have been taking Prilosec for 2 weeks and it has helped some but not completely.
 
I also have chronic migraines so nausea is a big issue for me.
 
Thanks for your comments.

mlp
Regular Member


Date Joined Sep 2005
Total Posts : 65
   Posted 9/20/2006 7:54 AM (GMT -6)   
I had severe acid reflux last year. The pain was around my brestbone area or slightly lower and extended upwards. I don't think the fact my pain was in a different area means too much, though, since it seems like symptoms differ depending on the individual. You really should go a gastroenterologist and have it checked out. Since you had an ulcer before you probably know that there are different medications for the ulcer.

Some people of complained that they have sinus problems from the acid reflux. I am one of them -- my ears get congested and I develop severe headaches. For a long time I was taking a lot of Advil or similar products. Looking back, this probably made my acid reflux worse and can contribute to ulcers. I now take Mucinex to loosen the congestion and Tylenol when I can't stand the headaches. My acid reflux is under control these days and I don't get the headaches nearly as often.

DANIE
Regular Member


Date Joined Aug 2006
Total Posts : 321
   Posted 9/20/2006 8:25 AM (GMT -6)   
Go to your doctor and have a breath test check for H Pylori. It's very easy. You hold your breath for 5 seconds and then blow into a small pouch. Then you drink a small amount of fizzy mixture and 15 minutes later blow into another pouch. You should get results in a few days.

Definitely do not take Advil/aspirin type pain reducers while having GERD or stomach problems. Even people that don't have symptoms should always take these drugs at least 1/2 hr. while sitting up.

Natali
Regular Member


Date Joined Jul 2005
Total Posts : 34
   Posted 9/20/2006 9:30 AM (GMT -6)   

Thanks for the replies. I guess its time to go see the doctor.

I also have sinus problems, and take alot of migraine meds, and i guess they all affect one another. I do not take aspirin or advil tho, years ago I got stomach problems from them and stopped. I take alot of tylenol, which i feel does not help pain as much, but what are you going to do? I wonder if the Imitrex i take for migrines affects my stomach. It seems to, tho I am so nauseous from the migraine already.

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, August 20, 2018 5:35 PM (GMT -6)
There are a total of 2,994,874 posts in 328,172 threads.
View Active Threads


Who's Online
This forum has 161302 registered members. Please welcome our newest member, BangedUp.
335 Guest(s), 8 Registered Member(s) are currently online.  Details
oceanfisher58, Michael_T, cashlessclay, InTheShop, CatskillsMelanie, kit49, Crazyick, Tena believes